Limits...
Henoch-Schönlein purpura in a renal transplant recipient with prior IgA nephropathy following influenza vaccination.

McNally A, McGregor D, Searle M, Irvine J, Cross N - Clin Kidney J (2013)

Bottom Line: The patient had prior end-stage renal failure (ESRF) secondary to IgAN, without clinical evidence of IgAN recurrence after transplantation.This is of clinical relevance as influenza vaccination is regarded safe, effective, and recommended after renal transplantation.Nephrologists should be aware of the potential for influenza vaccination to have adverse effects in renal transplant recipients, especially if the primary renal disease is HSP or IgAN.

View Article: PubMed Central - PubMed

Affiliation: Department of Nephrology , Christchurch Hospital, Canterbury District Health Board , Christchurch , New Zealand.

ABSTRACT
Henoch-Schönlein purpura (HSP) is a systemic small-vessel leucocytoclastic vasculitis with deposition of immune complexes containing Immunoglobulin A (IgA). IgA Nephropathy (IgAN) is a glomerulonephritis caused by mesangial deposition of IgA. The onset of HSP, but not IgAN, has been linked to influenza vaccination. We report the first case of HSP with glomerular involvement, in a renal transplant recipient following influenza vaccination. The patient had prior end-stage renal failure (ESRF) secondary to IgAN, without clinical evidence of IgAN recurrence after transplantation. This is of clinical relevance as influenza vaccination is regarded safe, effective, and recommended after renal transplantation. Nephrologists should be aware of the potential for influenza vaccination to have adverse effects in renal transplant recipients, especially if the primary renal disease is HSP or IgAN.

No MeSH data available.


Related in: MedlinePlus

Lower limb purpuric rash.
© Copyright Policy - creative-commons
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4400476&req=5

SFT029F1: Lower limb purpuric rash.

Mentions: A 49-year-old female of South East Asian ethnicity presented with a progressive, palpable, purpuric rash involving the limbs, 10 days after annual seasonal influenza (‘Fluvac’) vaccination (Figure 1). There was no arthralgia, fever, abdominal pain, haematuria, recent infection, or overseas travel. She was afebrile, normotensive (132/77 mmHg) with no other examination abnormalities.Fig. 1.


Henoch-Schönlein purpura in a renal transplant recipient with prior IgA nephropathy following influenza vaccination.

McNally A, McGregor D, Searle M, Irvine J, Cross N - Clin Kidney J (2013)

Lower limb purpuric rash.
© Copyright Policy - creative-commons
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4400476&req=5

SFT029F1: Lower limb purpuric rash.
Mentions: A 49-year-old female of South East Asian ethnicity presented with a progressive, palpable, purpuric rash involving the limbs, 10 days after annual seasonal influenza (‘Fluvac’) vaccination (Figure 1). There was no arthralgia, fever, abdominal pain, haematuria, recent infection, or overseas travel. She was afebrile, normotensive (132/77 mmHg) with no other examination abnormalities.Fig. 1.

Bottom Line: The patient had prior end-stage renal failure (ESRF) secondary to IgAN, without clinical evidence of IgAN recurrence after transplantation.This is of clinical relevance as influenza vaccination is regarded safe, effective, and recommended after renal transplantation.Nephrologists should be aware of the potential for influenza vaccination to have adverse effects in renal transplant recipients, especially if the primary renal disease is HSP or IgAN.

View Article: PubMed Central - PubMed

Affiliation: Department of Nephrology , Christchurch Hospital, Canterbury District Health Board , Christchurch , New Zealand.

ABSTRACT
Henoch-Schönlein purpura (HSP) is a systemic small-vessel leucocytoclastic vasculitis with deposition of immune complexes containing Immunoglobulin A (IgA). IgA Nephropathy (IgAN) is a glomerulonephritis caused by mesangial deposition of IgA. The onset of HSP, but not IgAN, has been linked to influenza vaccination. We report the first case of HSP with glomerular involvement, in a renal transplant recipient following influenza vaccination. The patient had prior end-stage renal failure (ESRF) secondary to IgAN, without clinical evidence of IgAN recurrence after transplantation. This is of clinical relevance as influenza vaccination is regarded safe, effective, and recommended after renal transplantation. Nephrologists should be aware of the potential for influenza vaccination to have adverse effects in renal transplant recipients, especially if the primary renal disease is HSP or IgAN.

No MeSH data available.


Related in: MedlinePlus